Maryland, 2013

Strong Wind in Maryland, February 8 to 9, 2013

February 8 to 9, 2013 · NWS PHI · 4 events in 4 counties and zones

An area of low pressure developed across the northern plains on Thursday February 7th, tracking eastward. Meanwhile, another area of low pressure developed along the coast of North Carolina, tracking northeast.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of low pressure developed across the northern plains on Thursday February 7th, tracking eastward. Meanwhile, another area of low pressure developed along the coast of North Carolina, tracking northeast. Both lows approached the area on Friday February 8th with the coastal low intensifying as it moved toward the northeast. The two lows interacted with one another with the coastal low eventually absorbing the inland low late Friday. The system moved off toward New England on Friday night, moving into the Canadian Maritimes by Saturday afternoon. As the storm intensified, winds increased and became gusty out of the northeast. Peak wind speeds included 46 mph at the Baltimore-Washington International Airport, 43 mph in Tolchester Beach (Kent County) and Annapolis (Anne Arundel County), and 41 mph in Easton (Talbot County) and Salisbury (Wicomico County).

In addition, precipitation started to spread across the area during the morning hours on Friday February 8th. Northern areas started as a mix of snow and rain before changing over to all rain during the daytime hours. Only trace amounts of snow were reported across Maryland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 8, 6:27 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 8, 6:27 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 PM EST FRI FEB 8 2013

.SYNOPSIS...
AN INTENSIFYING STORM OFF THE MID-ATLANTIC COAST WILL AFFECT OUR
AREA WITH PRECIPITATION THROUGH TONIGHT AND WIND INTO SATURDAY.
HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT AND SUNDAY
AS THE LOW CONTINUES TO MOVE INTO THE CANADIAN MARITIMES. AN AREA
OF LOW PRESSURE WILL TRACK THROUGH THE GREAT LAKES ON MONDAY AND
INTO EASTERN CANADA THROUGH TUESDAY, DRAGGING A COLD FRONT ACROSS
OUR AREA ON MONDAY. HIGH PRESSURE AND FAIR WEATHER RETURN FOR
TUESDAY, BUT ON WEDNESDAY A LOW PRESSURE PASSING TO OUR SOUTH MAY
BRING A CHANCE FOR MORE RAIN.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
QUICK CHECK OF 18Z FORECAST SOUNDINGS SHOW THE BEST CROSS HAIRS OF
SNOW GROWTH AND OMEGA IN A BAND FROM MORRIS TO MONMOUTH COUNTIES.
ELSEWHERE FROM KAVP-KPHL-KACY THERE IS SOME COINCIDENTAL SUPPORT,
BUT ITS WEAKER AND MAINLY BEFORE 06Z. GOING TO DO A MODEL QPF
CHECK AS BEST WE CAN WITH THE 00Z OBS, BUR FOR NOW WE HAVE RE-ORIENTED
THE HEAVIEST SNOW IN A MORE NW TO SE DIRECTION HUGGING OKX'S CWA.
NO CHANGES TO ANY HEADLINES.

THE CHANGE TO SNOW IS TIED TO BAND APPROACHING FROM THE WEST. THE
PHL METRO AREA WAS CAPABLE TO DODGE THE COMMUTING CHANGEOVER, NOT
AS LUCKY WERE PLACES FARTHER TO THE NORTH. THE ACARS SOUNDINGS ARE
SHOWING SOME SLEET TENDENCIES, BUT BASED ON SPOTTER REPORTS, LOOKS
LIKE ITS GOING TO BE A RELATIVE SHORT PERIOD OF TIME.

KEEPING THIS SIMPLE...THE HPC SNOW DISCUSSION AND SUPPLEMENTAL
SPENES AND SWOMCD'S SHOULD COVER. THE SNOW AND COMMA HEAD ARE
EVOLVING NICELY AND BIG SNOW IS DEVELOPING WITH REPORTS OF
ACCUMULATIONS OF AT LEAST 5 INCHES IN WAYNE NJ OF PASSAIC COUNTY
AS OF 330 PM.

IR COOLING IN CENTRAL PA IS JOINING THE COMMA HEAD IN NJ AND IT
LOOKS LIKE MDT TO HEAVY SNOW WILL CONTINUE BLOSSOMING ALONG AND
NORTH OF I78 THIS EVENING. THIS AS COLDER SFC AIR UNDERCUTS AND
ARRIVES FROM SNE ON THE NNE BL WIND AND THE ENTIRE VERTICAL COLUMN
COOLS WITH THE 500MB TROUGH BECOMING NEGATIVE AND CRUISING OVER
AND PAST OUR AREA TONIGHT.

THE BANDS OF MODERATE TO HEAVY SNOW N OF I78 WILL EVENTUALLY
ROTATE SEWD LATER TONIGHT INTO PHL AND THE ADJACENT REGION OF
SOUTHERN NJ WITH HAZARDOUS TRAVEL EXPECTED LATER TONIGHT.
OUR AMTS FROM YDY WERE DECREASED IN SE PA AND SOUTHERN NJ BUT THERE
SHOULD BE ENOUGH SNOW TO CAUSE AN VERY HAZARDOUS COMMUTE.

OTRW...THE COLDER OF THE NCEP MOS TEMPS TONIGHT...THAT WOULD BE
THE NAM...BLENDED WITH THE COLDER NAM 2M TEMPS SINCE THE COLDER
NAM AND ECMWF ARE DOING A BETTER JOB ON THIS SYSTEM THAN THE GFS.

WIND ADVISORY LOOKS MARGINAL TONIGHT BUT MAY YET OCCUR.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
CLOUDY TO START WITH POSSIBLY SOME LEFTOVER SNOW SHOWERS OR FLURRIES
EARLY IN THE DAY...BECOMING SUNNY IN THE AFTN. BLUSTERY AND COLD.
USED THE COLDER OF THE 12Z/8 NCEP MOS GUIDANCE TEMPS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SATURDAY NIGHT...THE INTENSE STORM WILL BE WELL EAST OF NEW
ENGLAND BUY 00Z SUNDAY WITH HIGH PRESSURE MOVING OVER THE AREA.
RESULTANT WEAKER PRESS GRADIENT WILL ALLOW WINDS TO DROP OFF
CONSIDERABLY. THIS PLUS CLEAR SKIES AND FRESH SNOW COVER OVER MUCH
OF THE FCST AREA WILL ALLOW OVERNIGHT MIN TEMPS TO REACH TEENS AND
EVEN SINGLE DIGITS WELL NORTH OF PHILA.

SUNDAY...SFC HIGH PRES AND UPPER RIDGE AXIS CONT OVER THE AREA
WITH MOSTLY SUNNY CONDS. MAX TEMPS MAY TEND TO BE HELD DOWN BY
SNOW COVER...DEPENDING ON HOW MUCH THERE IS...IN SPITE OF WARM
ADVCTN ALOFT.

SUNDAY NIGHT AND MONDAY...WE BEGIN TO FEEL AFFECTS OF NEXT UPPER
TROF AND ASSOCD SFC LOW MOVING THROUGH THE GRTLKS...WELL TO OUR
NORTH THIS TIME. STRONG FCST SW FLOW AT 850HPA WILL BRING IN
WARMER AIR AND MOISTURE ALOFT. SUNDAY EVENING SHOULD BE DRY BUT
LIGHT PRECIP MOVES IN AFTER MIDNIGHT. TOO WARM ALOFT FOR SNOW BUT
SFC TEMPS WILL LIKELY BE COLD ENOUGH FOR SOME FREEZING RAIN DURG
LAT NIGHT/EARLY MORNING. RAIN IS LIKELY MUCH OF MONDAY AS BAND OF
UVV MOVES THROUGH. COLD ADVECTION MON EVE MAY CHG RAIN TO SNOW
OVER NW NJ AND ADJ PA.

TUESDAY...FAIR WEATHER EXPECTED AS WEAK HIGH PRES BUILDS IN. GENLY
STRONG ZONAL FLOW ALOFT WITH A FAIRLY STRONG N-S TEMP GRADIENT.

WEDNESDAY...ANOTHER UPPER TROF AND ASSOCD WX SYS MAY AFFECT THE
AREA BUT MODELS SOLNS DIFFER SIGNIFICANTLY. GFS HAS PRECIP OVER
MID ATLANTIC REGION WHILE THE ECMWF KEEPS THE SFC LOW..BACLIN ZONE
AND ASSOCD PRECIP MOSTLY TO OUR SOUTH. WE ARE FAVORING THE EURO
FOR NOW WITH JUST SLIGHT CHCS FOR PRECIP IN WED...EXCEPT FOR CHC
POPS OVER OUR NRN DELMARVA REGION.

THURSDAY/FRIDAY...SFC HIGH PRESSURE OVER THE AREA ON THU MOVES
OFFSHORE BY FRI. NEXT UPPER TROF IS APPROACHING FROM THE WEST WITH
SFC LOW MOVING INTO WRN GRTLKS BY FRI...BUT ASSOCD WX NOT EXPECTED
TO REACH US BEFORE NEXT WEEKEND.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...A PERIOD OF IFR/LIFR CONDITIONS EXPECTED LATER THIS
EVENING IN SNOW. CONDITIONS IMPROVE TOWARD DAWN SATURDAY WITH MVFR
CONDS PROBABLE THEN IN LEFTOVER FLURRIES. NW WIND G 20-30 KTS.

SATURDAY...CIGS NEAR 3000 FT TO START THE DAY WITH POSSIBLE MVFR
VSBY IN LEFTOVER FLURRIES COASTAL NJ BUT BECOMING VFR CLR IN THE
AFTN JUST ABOUT EVERY TAF SITE. BLUSTERY NW WIND G25 TO 30 KT.

OUTLOOK...
SATURDAY NIGHT...VFR. GUSTY NW WINDS DECREASING.

SUNDAY...VFR.

SUNDAY NIGHT...MOSTLY VFR...MVFR AND/OR IFR CIGS/VSBYS POSSIBLE VERY
LATE.

MONDAY...MVFR AND/OR IFR CIGS/VSBYS WITH AREAS OF RAIN...POSSIBLE
WINTRY MIX EARLY NORTH.

MONDAY NIGHT...IMPROVING TO VFR OVERNIGHT.

TUESDAY...MOSTLY VFR. GUSTY AFTERNOON WINDS 20-25 KNOTS.

WEDNESDAY...MOSTLY VFR...POSSIBLE MVFR SOUTH OF PHL.

&&

.MARINE...
OCEAN WATERS DOWNGRADED TO GALE. 18Z FORECAST SOUNDINGS HAVE
STRONGEST WINDS EAST OF OUR WATERS FROM THIS POINT FORWARD, LOW
ALSO TOOK A SLIGHTLY MORE EASTWARD JOG.

OUTLOOK...
GUSTY WINDS ACROSS THE WATERS WILL CONTINUE THROUGH SATURDAY INTO
SATURDAY EVENING. THE STORM WARNING ACROSS THE ATLANTIC COASTAL
WATERS WILL LIKELY BE REPLACED BY A GALE WARNING BY SATURDAY.
WINDS WILL CONTINUE TO DIMINISH INTO SATURDAY NIGHT, THROUGH SMALL
CRAFT ADVISORY CONDITIONS WILL LIKELY REMAIN. HOWEVER, AS HIGH
PRESSURE CONTINUES TO BUILD ACROSS THE AREA INTO SUNDAY WINDS WILL
FINALLY DROP BELOW ADVISORY LEVELS AND REMAIN SO THROUGH SUNDAY
NIGHT. HOWEVER, WINDS SHOULD RETURN TO SMALL CRAFT ADVISORY LEVELS
MONDAY AND MONDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA;
WINDS COULD APPROACH GALE FORCE AGAIN. WINDS SHOULD DROP BACK
BELOW ADVISORY LEVELS TUESDAY AS THE PRESSURE GRADIENT SLACKENS
SOME.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH SATURDAY
MORNING'S HIGH TIDE CYCLE. THE BIT OF GOOD NEWS IS THAT THE 12Z
SUITE OF MODELS IS MOVING THE NOR'EASTER SLIGHTLY FASTER AND THE
FORECAST TIDAL DEPARTURES HAVE DROPPED FROM THE OVERNIGHT RUN.
THINKING REMAINS THE SAME THAT THIS EVENING'S HIGH TIDE CYCLE
SHOULD BE WIDESPREAD MINOR AND COME CLOSE TO THE MODERATE TIDAL
FLOODING LEVELS. THE GREATEST THREAT FOR MODERATE TIDAL FLOODING
REMAINS WITH THE SUBSEQUENT HIGH TIDE CYCLE ON SATURDAY MORNING.
BUT BECAUSE THE NOR'EASTER IS FORECAST TO MOVE OUT FASTER, WE WILL
LOWER THE TIDES AROUND HALF A FOOT LOWER FROM THE PREVIOUS
STATEMENT, STILL WITHIN MODERATE LEVELS, BUT FARTHER AWAY FROM
MAJOR.

FARTHER UP DELAWARE BAY AND THE TIDAL DELAWARE, TONIGHT'S HIGH TIDE
CYCLE SHOULD NOT REACH MINOR TIDAL LEVELS. BECAUSE OF THE SLIGHTLY
FASTER MOVEMENT, WE WILL HOLD OFF ON ISSUING A COASTAL FLOOD
ADVISORY FOR THE SUBSEQUENT HIGH TIDE. GIVEN THE NATURAL TIME DELAY
OF THE TIDE WORKING ITS WAY UP THE BAY AND RIVER, THE NORTHWEST FLOW
SHOULD BE ESTABLISHED BY THE TIME OF THAT HIGH TIDE CYCLE.

WE ARE NOT EXPECTING COASTAL FLOODING ALONG THE EASTERN SHORE OF THE
CHESAPEAKE BAY AT THIS TIME

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR PAZ054-055-
     061-062-105-106.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST SATURDAY FOR PAZ060-070-
     071-101>104.
NJ...WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR NJZ001-
     007>010-012>015.
     COASTAL FLOOD WARNING UNTIL 11 AM EST SATURDAY FOR NJZ012>014-
     020>027.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST SATURDAY FOR NJZ016>027.
     WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR NJZ022>025-027.
DE...COASTAL FLOOD WARNING UNTIL 11 AM EST SATURDAY FOR DEZ002>004.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST SATURDAY FOR DEZ001.
     WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR DEZ003-004.
MD...WINTER WEATHER ADVISORY UNTIL 6 AM EST SATURDAY FOR MDZ008.
MARINE...GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...AMC
NEAR TERM...DRAG/GIGI
SHORT TERM...DRAG
LONG TERM...AMC
AVIATION...DRAG
MARINE...AMC/DRAG
TIDES/COASTAL FLOODING...GIGI
Hazardous weather outlook, Feb 8, 6:31 PM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EST FRI FEB 8 2013

NJZ026-092345-
COASTAL OCEAN-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-092345-
DELAWARE BEACHES-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-025-092345-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-092345-
EASTERN MONMOUTH-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-015-PAZ054-055-061-062-105-106-092345-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-LEHIGH-
NORTHAMPTON-UPPER BUCKS-LOWER BUCKS-
631 PM EST FRI FEB 8 2013

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016>019-PAZ060-070-071-101>104-092345-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-
631 PM EST FRI FEB 8 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ022-023-027-092345-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-092345-
INLAND SUSSEX-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-092345-
KENT-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-092345-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
631 PM EST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-092345-
MIDDLESEX-WESTERN MONMOUTH-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020-021-092345-
OCEAN-CUMBERLAND-
631 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-092345-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
631 PM EST FRI FEB 8 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 8, 3:45 PM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EST FRI FEB 8 2013

NJZ001-007-008-010-012-082245-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
345 PM EST FRI FEB 8 2013

...MODERATE TO HEAVY SNOW WILL AFFECT WARREN...MORRIS...
SOMERSET...SUSSEX AND MIDDLESEX COUNTIES...

AT 336 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
MODERATE TO HEAVY SNOW ACROSS MOST OF MORRIS AND PASSAIC COUNTIES.
THIS AREA IS STARTING TO SHOW SIGNS OF NUDGING WESTWARD. IN
ADDITION, THERE ARE OTHER BANDS OF SNOW MOVING INTO THE STATE FROM
PENNSYLVANIA.

THE HEAVIER SNOW SHOULD START TO SPREAD WESTWARD AND HAVE MORE OF
AN IMPACT ON THE EVENING COMMUTE, ESPECIALLY IN MORRIS, WARREN AND
SUSSEX COUNTIES WHERE TEMPERATURES ARE ALREADY BELOW FREEZING, EXPECT
INCH PER HOUR SNOWFALL RATES ESPECIALLY IN MORRIS COUNTY AND EASTERN
SUSSEX AND WARREN COUNTIES.

THE SNOW WILL DROP VISIBILITIES TO HALF A MILE OR LESS. PLEASE DRIVE
CAUTIOUSLY AND LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF AND THE
VEHICLES AROUND YOU.

LAT...LON 4121 7437 4105 7449 4101 7430 4090 7427
      4090 7433 4060 7444 4057 7420 4056 7421
      4052 7424 4051 7425 4064 7472 4072 7472
      4079 7489 4071 7497 4076 7518 4086 7505
      4099 7513 4108 7497 4109 7499 4135 7475

TFG
Special weather statement, Feb 8, 5:17 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
517 PM EST FRI FEB 8 2013

NJZ001-007>010-012>014-090015-
EASTERN MONMOUTH NJ-HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
517 PM EST FRI FEB 8 2013

...MODERATE SNOW THROUGH THE EVENING SNOW WILL AFFECT ALL OR PARTS
OF WARREN...HUNTERDON...MORRIS...SOMERSET...SUSSEX...MIDDLESEX AND
MONMOUTH COUNTIES...

AT 509 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE SNOW ACROSS MORRIS, SOMERSET, MIDDLESEX AND MONMOUTH
COUNTIES. BECAUSE OF THE EASTERN MOVEMENT OF THE STORM AND THE
WESTERN EXPANSION OF THE SNOW, THIS AREA IS SHOWING LITTLE OVERALL
MOVEMENT AND WILL CONTINUE THROUGH THE EVENING RUSH. ONE INCH PER HOUR
RATES OF SNOWFALL ARE POSSIBLE.

THE SNOW WILL DROP VISIBILITIES TO A QUARTER OF A MILE AT TIMES.
TEMPERATURES ARE FALLING AND ROADS WILL BECOME MORE AND MORE
TREACHEROUS.

USE EXTREME CAUTION IF YOU MUST TRAVEL. CONSIDER DELAYING TRAVEL
UNTIL THE WINTER STORM PASSES IF POSSIBLE.

LAT...LON 4012 7403 4021 7442 4032 7462 4087 7489
      4128 7451 4121 7437 4105 7449 4101 7430
      4092 7427 4090 7433 4067 7445 4067 7439
      4060 7444 4060 7421 4048 7426 4042 7401
      4048 7400 4047 7398 4030 7396

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Talbot

When
February 8, 9:00 PM EST to February 9, 8:00 AM EST
Where
Talbot forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
February 8, 9:00 PM EST to February 9, 8:00 AM EST
Where
Kent forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$1,000
Reported by
Other Federal Agency
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Strong Wind, Caroline

When
February 8, 9:00 PM EST to February 9, 8:00 AM EST
Where
Caroline forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Strong Wind, Queen Annes

When
February 8, 9:00 PM EST to February 9, 8:00 AM EST
Where
Queen Annes forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2013Every state in 2013This day in weather historyWarnings in Maryland, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435037, 435039, 435049, 435050.